MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-Q180AL
Medical Device Problem Codes Partial Blockage (1065); Device Reprocessing Problem (1091); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has been returned and evaluated by olympus.Preliminary findings are reported.The investigation is ongoing.The definitive cause of the customer's experience cannot be determined at this time.Physical evaluation of the complaint device reveals: the device passed the leak test.The air/water supply had a clogged nozzle.The rgb dot had scattered image.The insertion tube was kinked/crimped.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported while preparing an evis exera ii colonovideoscope for use, black specs came out of the device when it was hooked up to a dryer.There was no patient contact/impact related to this occurrence.
 
Additional Manufacturer Narrative
This reported is being updated to provide investigation findings and additional information provided by the customer.The device history record (dhr) for the complaint device has been reviewed and it is confirmed that the device met all design and quality specification when it was shipped.The instructions for use (ifu) shipped with the device provides the user the following information related to the reported event: ifu(reprocessing manual): to prevent clogging of the air/water nozzle, always use the aw channel cleaning adapter to clean the air/water channel after each use.Conclusion: the definitive cause of the user's experience could not be determined.Based on the available information the following are the presumed possible causes: physical evaluation of the complaint showed the clog in the nozzle to be rubber pieces.It is possible that silicone rubber products used in the endoscopy room and/or the injection tube and scope accessories, may have been mixed up inadvertently.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11174013
Report Number8010047-2021-01405
Device Sequence Number19524666
Product Code FDF
UDI-Device Identifier04953170307720
UDI-Public04953170307720
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-Q180AL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1